Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 06:31:49 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 642851
  • Total Topics: 48904
  • Online Today: 221
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 139
Total: 141

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: KALETRA AND TRUVADA = LIPODYSTROPHY????  (Read 5766 times)

0 Members and 1 Guest are viewing this topic.

Offline PLL

  • Member
  • Posts: 4
KALETRA AND TRUVADA = LIPODYSTROPHY????
« on: April 05, 2009, 11:44:13 AM »
I have been positive for 18 years and for an estimated 3 years have been taking kaletra and truvada.  I have noticied an accelerated lypodystrophy on my face in the past two years and have had to do facial fillers with more frequency.  I would really like to hear if anyone out there has experienced something similar and if so which of the two do they believe has caused it or if both of them have a track record for creating lypodystrophy.   I look forward to hearing from you all....

Offline aztecan

  • Member
  • Posts: 5,399
  • 29 years positive, 57 years a pain in the butt
Re: KALETRA AND TRUVADA = LIPODYSTROPHY????
« Reply #1 on: April 06, 2009, 10:17:49 AM »
Heu PLL,

Both Kaletra and Truvada can cause Lipoatrophy, but I am not aware of them being particiularly strong catalysts regarding this.

Have you noted any increases in you lipid profile since beginning them? I just wonder whether that might show up first.

There has been some discussion that living long-term with HIV might also contribute to lipoatrophy.

Is this your first regimen, or were you on other cocktails before this? If so, this progression could be a result of previous exposure to more damaging drugs, which I have read may continue even when the previous medications have been halted.

With lipo, there are few easy answers, I am afraid.

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Miss Philicia

  • Member
  • Posts: 24,207
  • celebrity poster, faker & poser
Re: KALETRA AND TRUVADA = LIPODYSTROPHY????
« Reply #2 on: April 06, 2009, 11:47:27 AM »

Is this your first regimen, or were you on other cocktails before this? If so, this progression could be a result of previous exposure to more damaging drugs, which I have read may continue even when the previous medications have been halted.


This is very important.  Lipoatrophy, as a cellular dysfunction, can take a while to present itself.  Kaletra and Truvada (especially the Truvada) is seen as a "friendly" combo for this stuff, and if one was on Zerit or a handful other other things previous to this regimen than I'd suspect that what this poster is seeing is simply a delayed metabolic dysfunction response to that.

How do I know this (aside from what I've read)?  Because this is exactly what happened with me, except I stayed on Kaletra and Truvada and my lipo eventually stabilized.  Generally the most one sees with that combo is some weight gain in terms of visceral fat (i.e. not on the surface under the skin, but buried deeper down) and that's from the Norvir component, not the other part.  In fact, studies show that Kaletra is less likely than even Sustiva to give one fat loss in the face/limbs.  Viread/tenofovir is definitely the safest of the NRTI's.

Nobody will ever guarantee that you are not getting lipo from the combo however -- anything is possible and not everything is known about this dysfunction, but it's not a very likely scenario especially if you've been on previous HIV med regimens.  From your wording, PLL, in terms of facial fillers "with more frequency" I would assume that is the case.
"Iíve slept with enough men to know that Iím not gay"

Offline PLL

  • Member
  • Posts: 4
Re: KALETRA AND TRUVADA = LIPODYSTROPHY????
« Reply #3 on: April 06, 2009, 11:54:41 AM »
Mark,

Thanks for your response!  Yes my lipids have gone up some.  A part of me also agrees with that school of thought that living long term with HIV might contribute to lipoatrophy.  I have been on many cocktails throughout the years but have lasted the longest with this one. From what I recall.... You know how it is, the years start to blur sometimes especially after 18 years of this.   I am going to see my doc in a few weeks and see if I can switch to something else.  I heard that Atripla is really good and does not produce lipoatrophy given the manner in which the meds attack the virus?  Have you heard that before?  Any recommendations?  M  

Offline PLL

  • Member
  • Posts: 4
Re: KALETRA AND TRUVADA = LIPODYSTROPHY????
« Reply #4 on: April 06, 2009, 11:58:02 AM »
Miss Philicia,

Thanks for your insight!

M

Offline Peter Staley

  • Member
  • Posts: 1,337
  • Founder & Advisory Editor, AIDSmeds.com
    • AIDSmeds.com
Re: KALETRA AND TRUVADA = LIPODYSTROPHY????
« Reply #5 on: April 07, 2009, 10:25:48 AM »
PPL -- please reread Philicia's reply. which was well said.  You will most likely get NO benefit switching from your current regimen, which is considered one of the most lipo-friendly regimens right now (lipo-friendly = least likely to cause fat loss).

Switching to Atripla is actually only switching one of the 3 drugs you currently take.  You'd be swapping the Kaletra with Sustiva (Sustiva + Truvada = Atripla).  Sustiva is actually considered MORE likely to cause lipoatrophy (fat loss) than Kaletra.

It's your long history of prior meds that have probably caused any fat loss you've seen, NOT your current regimen.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.